Arkansas, 2019Flooding in Arkansas, April 14 to 30, 2019
April 14 to 30, 2019 · NWS LZK · 6 events in 6 counties and zones
Flooding resulted from heavy rain in the middle part of April 2019.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding resulted from heavy rain in the middle part of April 2019.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 14, 2:01 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 14, 2:01 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
301 PM CDT Sun Apr 14 2019
.SHORT TERM...Tonight Through Tuesday
Satellite imagery continues to indicate low clouds across central and
eastern portions of the forecast area. These low clouds will
continue decrease in coverage this afternoon, as associated upper
level energy moves east across the mid south.
Dry conditions, and a warming trend is expected during this period.
Southerly low level flow will develop during the second half of
the period, as well defined Pacific upper level energy moves
towards the central and southern Rockies. Near to slightly above
normal temperatures will be in place late in the period.
&&
.LONG TERM...Tuesday Night Through Sunday
Severe thunderstorm and flooding concerns remain for the long term
period with the potential for another severe episode Wednesday into
Thursday. Given widespread rainfall anomalies across southern and
eastern portions of the area, flash flooding will also be possible
and ongoing river flooding may be prolonged or exacerbated by
expected rainfall.
To begin the period, a significant upper trough will be positioned
invof the Great Basin with an upper shortwave ridge amplifying and
ejecting across the eastern CONUS. The upper trough should impinge
on the Rockies early Wednesday morning with rapid surface
cyclogenesis commencing across the western Kansas. With persistent
surface ridging across the southeast, the pressure gradient locally
will tighten, leading to elevated winds for much of the period.
Increasing poleward moisture flux owing to strong southerly flow
will advect 60+ F dewpoint temps across much of the area by
Wednesday afternoon and prime the boundary layer to support deep
moist convection.
Models continue showing uncertainty with the strength, position, and
evolution of the upper trough and now cast uncertainty on the
evolution of the surface cyclone. The 12Z runs hint at the
development of a secondary surface cyclone invof the TX/OK
Panhandles late Wednesday, which could affect the low-level mass
field response. While the overall atmosphere appears conducive to
severe weather based on a broad assessment, determining the
magnitude and risk areas associated with specific hazards proves
difficult still. Another consideration is the timing of this system
not being entirely optimal to maximize thermodynamic instability
with the brunt of convection anticipated late evening through the
overnight hours, and the instability fields given by the 12Z GFS
show a decrease in overall MLCAPE coincident with the passing of the
most favorable dynamic support. Still... impressive mid-level lapse
rates on the order of 7.5+ C/km and bulk shear values exceeding 50
kts should more than support organized convection.
Additionally, one or more plumes of very rich, deep tropospheric
moisture will readily support heavy rain with the convection that
develops. PWAT values will be in the 1.5 to 2 inch range,
representing the 90th or greater percentile based on climatology. As
with the severe potential, assessing the magnitude of any flood
threat is difficult attm, but antecedent conditions suggest flooding
will be possible, particularly across the southern and eastern half
of the state. Ongoing river flooding may also be exacerbated or
prolonged, depending on how much QPF is realized. A good, broad-
brushed estimate for now paints 2 to 4 inches across the southern
half of the state with lesser amounts elsewhere. A couple of
mitigating factors are the rapid green-up of vegetation and the
progressive nature of this system... still, this bears watching.
Rain may linger across eastern areas through Thursday with wrap-
around moisture contributing to lingering showers in the north into
Friday. Thereafter, we should begin to dry out with temps moderating
to above-average for highs through the end of the period. Lows will
remain near- or a touch below-average from the end of the week and
beyond.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 39 73 53 77 / 0 0 0 0
Camden AR 41 77 51 79 / 0 0 0 0
Harrison AR 39 75 54 78 / 0 0 0 0
Hot Springs AR 40 74 51 76 / 0 0 0 0
Little Rock AR 41 74 52 77 / 0 0 0 0
Monticello AR 42 75 51 77 / 0 0 0 0
Mount Ida AR 38 74 51 76 / 0 0 0 0
Mountain Home AR 38 75 53 78 / 0 0 0 0
Newport AR 40 72 53 76 / 0 0 0 0
Pine Bluff AR 41 74 51 77 / 0 0 0 0
Russellville AR 41 74 53 78 / 0 0 0 0
Searcy AR 39 73 51 77 / 0 0 0 0
Stuttgart AR 43 73 53 76 / 0 0 0 0
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...55 / Long Term...COOPER
Hazardous weather outlook, Apr 14, 2:02 AM CST, 15 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
302 AM CDT Sun Apr 14 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
302 AM CDT Sun Apr 14 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Tonight
Some breezy northwest winds will remain possible through early
this Sunday afternoon. Expect winds of 10 to 20 mph...with some
gusts exceeding 25 mph at time. Otherwise...the threat for seeing
hazardous weather will be low through tonight.
.DAYS TWO THROUGH SEVEN...Monday Through Saturday
Thunderstorms will return to the forecast for Wednesday and
Thursday. While a few strong to severe thunderstorms may be
seen...the overall threat for seeing widespread hazardous weather
is a bit uncertain at this time. Refer to the latest forecasts in
the coming days as these uncertainties become more clear.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62/69
In the hours before
Local storm report, Apr 14, 3:27 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
427 PM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG HAMPTON 33.54N 92.47W
04/13/2019 CALHOUN AR EMERGENCY MNGR
GUSTY WINDS DOWNED SEVERAL TREES AND POWER LINES. THIS
BLOCKED ROADS IN SOME CASES.
0300 PM FLASH FLOOD HAMPTON 33.54N 92.47W
04/13/2019 CALHOUN AR EMERGENCY MNGR
HEAVY RAIN CAUSED WIDESPREAD FLOODING OF ROADS IN
HAMPTON.
&&
46Flood, Lawrence
- When
- April 14, 5:10 PM CST to April 30, 11:59 PM CST
- Where
- Lawrence County, 0.68 mi N of Black Rock to 1.74 mi N of Powhatan
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.110, -91.100
Heavy rain caused flooding on the Black River at Black Rock April 14, 2019 through the end of the month .
Flood, Woodruff
- When
- April 14, 9:30 PM CST to April 30, 11:59 PM CST
- Where
- Woodruff County, 0.91 mi W of Riverside to 0.08 mi N of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.279, -91.246
Heavy rain caused flooding on the Cache River at Patterson April 14, 2019 through the end of the month.
Flood, Yell
- When
- April 18, 8:38 AM CST to April 20, 5:57 PM CST
- Where
- Yell County, 1.56 mi ESE of Corinth to 1.23 mi W of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.060, -93.405
Heavy rain caused flooding on the Petit Jean River at Danville April 18 through the 20th, 2019.
Flood, Saline
- When
- April 18, 8:41 AM CST to April 19, 12:53 AM CST
- Where
- Saline County, 1.39 mi WSW of Benton Saline Co Arp to 0.32 mi SW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.565, -92.624
Heavy rain caused flooding on the Saline River April 18 and 19, 2019.
Flood, Perry
- When
- April 18, 2:33 PM CST to April 21, 5:33 AM CST
- Where
- Perry County, 1.94 mi WSW of Houston to 1.52 mi NW of Oak Grove
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.014, -92.729
Heavy rain caused flooding on the Fourche LaFave River from April 18 through April 21, 2019.
Flood, Clark
- When
- April 18, 5:39 PM CST to April 19, 6:00 AM CST
- Where
- Clark County, 0.97 mi NE of Arkadelphia to 2.45 mi ESE of Arkadelphia Muni Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.131, -93.059
Flooding resulted from heavy rain on the Ouachita River at Arkadelphia April 18 and 19, 2019.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, April 14, 20195 injured · $598,000 · EF2 · 32 events
- Tornado in Pennsylvania, April 14, 2019$1.0 million · EF2 · 1 event
- Damaging Winds in Virginia, April 14 to 15, 20191 death · 1 injured · 61 kt wind · 18 events
- Tornadoes and Hail in Georgia, April 14, 2019$1.2 million · EF1 · 25 events
- Tornadoes and Hail in Pennsylvania, April 14 to 15, 2019$292,000 · EF1 · 29 events
- Hail and Damaging Winds in Pennsylvania, April 14 to 15, 2019$525,000 · 1.5 in hail · 37 events
- Tornado and Hail in Ohio, April 14, 20193 injured · $285,000 · EF0 · 23 events
- Tornado and Damaging Winds in New York, April 14 to 15, 2019$145,000 · EF1 · 14 events
- Hail and Damaging Winds in West Virginia, April 14, 20191 injured · $116,000 · 66 kt wind · 30 events
- Tornado and Damaging Winds in Georgia, April 14, 2019$106,000 · EF1 · 14 events
- Tornadoes and Damaging Winds in South Carolina, April 14, 2019$150,000 · EF1 · 6 events
- Tornado in Pennsylvania, April 14, 2019$100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820073, 820074, 820071, 820069, 820070, 820068.